Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 254, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2010, 5:17 PM CDT for Morehouse Parish, Richland Parish, Louisiana; Ashley County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 5:17 PM CDT (22:17 UTC)
- Expired
- Jun 9, 2010, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 178 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3440 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 9, 3:23 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT WED JUN 9 2010 .DISCUSSION...CONVECTIVE LATE AFTERNOON STILL LOOKING PROBABLE AS PWATS OF NEAR 2 INCHES OVER MUCH OF THE REGION ALONG WITH WIDESPREAD SURFACE DEWPOINTS IN THE M70S...ESPECIALLY FOR THE DELTA. EARLY MORNING ROUND OF TSRA OVER NERN MS DEPOSITED A WEAK OUTFLOW BOUNDARY FROM NEAR MACON TO GRENADA THAT WAS LIFTING NEWD. AN AXIS OF INSTABILITY WITH MINUS 9 LIFTED INDEXES REMAINS FROM BASTROP/WINNSBORO IN NERN LA TO AROUND GRENADA/WEST POINT AREAS. A STEADY SSW FEED OF GULF MOISTURE REFUELING THE AIR MASS AND EARLIER RAOBS IMPRESSIVE WITH RATHER HIGH WET MICROBURST CHECKLIST VALUES IN THE LIKELY CATEGORY. PROGGED TEMP/DEWPTS OF 93/74 YIELD SBCAPES NEAR 4300J/KG... DCAPE 11-1200J/KG...AND MID LEVEL LAPSE RATES NEARLY 7C. WILL KEEP MENTION OF POTENTIAL GUSTY WINDS/HEAVY RAINS IN PORTIONS OF NERN LA...SE AR AND NW MS THROUGH SUNSET. REF SPC DAY 1 OUTLOOK. LATEST RUC DEVELOPS CONVECTION ALONG THE MS RIVER WITHIN THE NEXT FEW HOURS AND THEN BUILDS IT EWD TO AROUND I-55 AND THEN DISSIPATING BY 04-06Z. AS A RESULT...KEEPING POPS TO 60 PERCENT N AND W BEFORE DARK WHILE KEEPING 30-40 ALONG AND W OF THE NATCHEZ TRACE. HWOJAN HANGING ON WITH ISOLATED SEVERE STORMS...ESPECIALLY NORTHWEST OF A LINE FROM JONESVILLE TO NATCHEZ TO JACKSON TO MACON. LATER TONIGHT/THURSDAY THE MID LEVEL COLD POOL IN NRN TX OPENS UP AND LIFTS INTO THE OZARKS AS LONG WAVE TROUGH DIGS OVER THE WRN CONUS. PLENTY OF CONVECTIVE CLOUD DEBRIS AND OUTFLOW BOUNDARIES TO WORK WITH ON THURSDAY SO POPS WILL REMAIN IN THE SCATTERED CATEGORY FOR MAINLY AFTERNOON SHRA/TSRA. BY THURSDAY NIGHT/FRIDAY...THE WRN CONUS TROUGH AMPLIFIES RIDGING OVER THE SERN CONUS WHICH WILL BRING WARMER AFTERNOON TEMPS/HEAT INDEXES THAT THE MEX HAS BEEN TRYING TO FORECAST AROUND HERE FOR THE PAST WEEK TO TEN DAYS. STILL BELIEVE WE MAY START PUSHING ON THE HEAT ADVISORY CRITERIA STARTING FRIDAY AND LASTING THROUGH THE WEEKEND HOWEVER MODELS PERSIST IN TRYING TO MIX OUT OUR AFTERNOON DEWPOINTS TO KEEP US BELOW THE 105F THRESHOLD...WE SHALL SEE IF THAT PANS OUT. SOME PROGGED RAOBS SUGGEST U90S MAY OCCUR WHICH WOULD BE PUSHING CLOSER TO RECORD HOT LEVELS./40/ LONG TERM...SATURDAY THROUGH WEDNESDAY...THE EXTENDED PORTION OF THE FORECAST WILL MOSTLY BE DOMINATED BY BUILDING HIGH PRESSURE OVER THE REGION AND CONTINUED WARM AND MUGGY CONDITIONS. BUILDING 500MB HEIGHTS OVER THE ARKLAMISS REGION CONTINUE THROUGH THE WEEKEND TO AROUND 595DM AS A TROUGH DIGS OUT WEST. THIS WILL RESULT IN CONTINUED WARM TEMPERATURES ACROSS THE REGION. HIGHS EACH DAY SHOULD REACH INTO THE MIDDLE 90S. OVERNIGHT LOWS WILL NOT DROP OFF MUCH AND ONLY FALL TO THE LOWER TO MID 70S. THESE TEMPERATURES...COMBINED WITH AMPLE MOISTURE IN THE ATMOSPHERE...SHOULD CREATE RATHER UNCOMFORTABLE CONDITIONS FOR RESIDENTS FRIDAY THROUGH SUNDAY. AFTERNOON HEAT INDEX VALUES DURING THE WEEKEND WILL REACH INTO THE LOW 100S...FLIRTING WITH 105 IN SOME LOCATIONS. WHILE THIS WILL REMAIN SLIGHTLY BELOW LOCAL HEAT ADVISORY CRITERIA...THIS IS SOMETHING THAT WILL HAVE TO BE MONITORED WITH LATER FORECASTS. IN ADDITION...SMALL POPS WILL REMAIN IN THE FORECAST DURING THIS TIME AS DAYTIME HEATING SHOULD BE ENOUGH TO DESTABILIZE THE ATMOSPHERE FOR MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS. BY LATE SUNDAY...THE UPPER RIDGE BEGINS TO BREAK DOWN SOME AS A FRONT TRIES TO ENTER THE REGION FROM THE NORTH. THIS WEAK FRONT WILL SLOWLY OOZE DOWN INTO THE ARKLAMISS SUNDAY NIGHT INTO MONDAY WITH SHOWERS AND THUNDERSTORMS ACCOMPANYING THE FRONT. THE FRONT LOOKS TO STALL GENERALLY AROUND THE COAST AND SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES SHOULD BECOME SLIGHTLY CLOSER TO NORMAL WITH THIS FROPA AND OVERNIGHT LOWS A LITTLE COOLER THAN RECENT DAYS DUE TO SLIGHTLY DRIER AIR FILTERING IN BEHIND IT. GFS MOS TEMPS HAVE BEEN RUNNING A LITTLE WARM AS OF LATE AND ADJUSTED TEMPS A LITTLE CLOSER TO ENSEMBLE NUMBERS FOR PORTIONS OF THE PERIOD. /28/ && .AVIATION...EXPECT VFR OCNL MVFR SKIES THIS AFTERNOON WITH SCT-BKN DECKS 1500-3000 FEET AND BKN-OVC 3-5K FEET. SHOWERS AND TSTMS WILL BE SCATTERED OVER THE AREA TODAY...ESPECIALLY OVER WRN AND NRN SECTIONS OF THE REGION...WITH BRIEF PERIODS OF HEAVY RAINFALL LOWERING CIGS/VSBY TO IFR/LIFR CONDITIONS. ISOLATED SEVERE STORMS WILL ALSO DEVELOP WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS. SHOWERS AND TSTMS WILL BE ON THE DECREASE BY EARLY EVENING WITH MOST ACTIVITY ENDING BY 10 PM. CLOUD DECKS WILL GENERALLY BE SCT BY 10 PM. LIGHT FOG WILL BE POSSIBLE LATE TONIGHT WITH PATCHES OF IFR VSBY POSSIBLE TOWARD MORNING IN AREAS WHERE HEAVIER RAINFALL OCCURS./03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 93 74 94 / 27 29 15 21 MERIDIAN 72 93 72 95 / 35 28 18 21 VICKSBURG 74 92 74 94 / 34 27 15 23 HATTIESBURG 72 94 72 95 / 19 23 8 20 NATCHEZ 74 92 75 94 / 22 31 11 22 GREENVILLE 74 92 75 94 / 42 42 27 28 GREENWOOD 73 91 74 94 / 42 42 22 32 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 9, 2:43 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT WED JUN 9 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 243 PM CDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. ALTHOUGH ALL AREAS WILL SEE AT LEAST A SMALL POTENTIAL FOR SEVERE STORMS... THE BEST CHANCE WILL OCCUR OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST AND NORTH MISSISSIPPI ALONG AND NORTHWEST OF A LINE FROM JONESVILLE TO NATCHEZ TO JACKSON TO MACON. STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS OF 60 MPH OR HIGHER AND QUARTER SIZE HAIL. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL WHICH MAY PRODUCE PONDING WATER ON ROADWAYS AND IN AREAS WHERE DRAINAGE IS POOR. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. A FEW STORMS WILL BECOME SEVERE...FUELED BY THE VERY MOIST AND UNSTABLE AIR MASS CURRENTLY POSITIONED OVER THE AREA. THE CHANCE OF SEVERE THUNDERSTORMS WILL DECREASE AFTER SUNSET AND MOST ACTIVITY WILL END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Jun 9, 11:42 AM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1142 AM CDT WED JUN 9 2010 ARZ074-091725- ASHLEY AR- 1142 AM CDT WED JUN 9 2010 ...STRONG STORM APPROACHING HAMBURG FROM THE SOUTHWEST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF NORTH CROSSETT AT 1141 AM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jun 9, 2:18 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT WED JUN 9 2010 ARZ075-091945- CHICOT AR- 218 PM CDT WED JUN 9 2010 ...STRONG STORM SHOULD PASS NEAR DEWEY THROUGH 300 PM... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF MCMILLAN CORNER AT 217 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 46 min |
| Jun 9, 6:04 PM CDT | Flash Flood Warning | JAN | Morehouse, Richland | 116 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.